New York, 2002Damaging Wind in New York, May 30, 2002
May 30, 2002 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 3:05 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, May 30, 3:05 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT THU MAY 30 2002
.DISC...NO MUCH CHG THRU MID DAY FRI. STAGNANT/UNSTBL AMS REMAINS
OVR FA WITH OCNL SHWRS/TSTMS. GETTING LCLY HVY DOWNPOURS BUT CELLS
MOVG AT 25KTS SO UNLESS WE GET SOME TRAINING NOT LOOKG FOR OTHER
THAN NUISANCE FLOODING. AREAS FOG LKLY AGN TNGT. STILL EXPECT MAIN
EVENT ON FRI AFTN AS CDFNT SWEEPS ACRS RGN. SPC HAS ENTIRE AREA IN
DAY 2 SLGT RISK CAT. WILL MENTION CHC SVR TSTMS IN ZNS. CONDS BETTER
OVR WEEKEND THEN INCRG CLDS LT SUN WITH ANTHR CHC RAIN ON MON.
.HYDRO STATUS...SPOTTY AND BRIEF NUISANCE FLOODING PSBL AREAS OF
POOR DRAINAGE OTHERWISE NO PROBLEMS ANTICIPATED
.ALY...NONE.
GG
In the hours before
Special weather statement, May 30, 2:10 PM EST, 4 hours 5 minutes before
NYZ052-053-301945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT THU MAY 30 2002
...A STRONG THUNDERSTORM IN RENSSELAER AND ALBANY COUNTIES...
AT 310 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTHWEST OF FEURA BUSH...OR 4 MILES SOUTHWEST OF DELMAR...
MOVING EAST AT 20 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30
MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR...
DELMAR AND SELKIRK AT 315 PM EDT...
CASTLETON-ON-HUDSON AT 320 PM EDT...
ALBANY AT 325 PM EDT...
RENSSELAER AND EAST GREENBUSH AT 330 PM EDT...
WATERVLIET AT 335 PM EDT...
WYNANTSKILL AND TROY AT 340 PM EDT...
Special weather statement, May 30, 3:14 PM EST, 3 hours 1 minute before
NYZ053-054-302045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU MAY 30 2002
...A STRONG THUNDERSTORM IN RENSSELAER COUNTY...
AT 414 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTH OF CASTLETON-ON-HUDSON...OR 6 MILES WEST OF NASSAU...
MOVING EAST AT 20 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30
MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR...
EAST GREENBUSH AT 420 PM EDT...
NASSAU AT 425 PM EDT...
WEST SAND LAKE AT 440 PM EDT...
STEPHENTOWN AND AVERILL PARK AT 445 PM EDT...
Special weather statement, May 30, 4:29 PM EST, 1 hour 46 minutes before
NYZ053-059-060-302200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT THU MAY 30 2002
...STRONG THUNDERSTORMS IN RENSSELAER...COLUMBIA AND GREENE
COUNTIES...
AT 529 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF LEEDS...OR 6 MILES NORTHWEST OF CATSKILL...MOVING
NORTHEAST AT 25 MPH.
THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS TO 30
MPH...POSSIBLE SMALL HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE NEAR...
CLIMAX AT 535 PM EDT...
COXSACKIE AND STOTTVILLE AT 540 PM EDT...
NEW BALTIMORE AT 550 PM EDT...
KINDERHOOK AT 555 PM EDT...
VALATIE AND NIVERVILLE AT 600 PM EDT...
Local storm report, May 30, 4:44 PM EST, 1 hour 31 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0542PM THU MAY 30 2002
#2 0000002 000
CBSO WLSR QTRF QHQT APTS WAPT
07868 FILE 28 BROOME COUNTY SHERIFF NY0030000 MAY 30-02
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED: BROOME COUNTY
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
( ) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
( ) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: HAMLET OF OUAQUAGA T/WINDSOR EASTERN BROOME CO
DATE AND TIME CONDITION STARTED: 05/30/02 1700HRS
NEAREST TOWN/CITY: OUAQUAGA
REMARKS: DUTCHTOWN ROAD WASHED OUT HAMLET OF OUAQUAGA/WATER OVER RD ON ROUTE 79
IN SAME AREA/
AUTH PHONE #: 607 778-1918
AUTH DIR MICHAEL ASWAD BRYAN 1741HRS
OPER - BRYAN,JAMES 1742Special weather statement, May 30, 5:10 PM EST, 1 hour 5 minutes before
NYZ058-059-302245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT THU MAY 30 2002
...STRONG THUNDERSTORMS IN GREENE COUNTY...
AT 610 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES EAST OF DURHAM TO 3 MILES
SOUTHWEST OF ELKA PARK...OR 6 MILES SOUTH OF HUNTER 14 MILES
NORTHWEST OF CATSKILL...MOVING EAST AT 15 MPH.
THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF
30 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR...
ELKA PARK AT 615 PM EDT...
SURPRISE AND ROUND TOP AT 620 PM EDT...
CLIMAX AT 640 PM EDT...
LEEDS AND COXSACKIE AT 645 PM EDT...
Thunderstorm Wind, Albany
- When
- May 30, 6:15 PM EST
- Where
- Albany County, Bethlehem Center
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.600, -73.800
Scattered thunderstorms developed in an unstable airmass on the evening of March 30th. One of the storms became briefly severe as it blew down several trees in the town of Bethlehem, Albany County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Florida, May 30, 2002$100,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Ohio, May 30, 2002$112,000 · 1 in hail · 8 events
- Flash Flood in Ohio, May 30, 2002$100,000 · 1 event
- Hail in Texas, May 30, 2002$50,000 · 1.75 in hail · 5 events
- Flash Flooding in Puerto Rico, May 30, 2002$40,000 · 2 events
- Tornado and Hail in Michigan, May 30, 2002F0 · 30 events
- Flash Flood in New York, May 30, 2002$25,000 · 1 event
- Hail in Wisconsin, May 30, 20021.5 in hail · 16 events
- Damaging Wind in Vermont, May 30, 2002$18,000 · 1 event
- Hail and Damaging Wind in Michigan, May 30 to 31, 20021.25 in hail · 13 events
- Flood and Hail in Florida, May 30, 2002$8,000 · 1 in hail · 9 events
- Hail in Iowa, May 30, 20021 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298938.